Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Managing Vomiting And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

HIV in vomit??

Hi...I was wondering if it was possible to spread HIV if you came in contact with an HIV positive person's vomit, and had cuts in your hands (not bleeding cuts)? please, this is really important to me and I have been obsessing over this for 4 months!
Nancy Breuer

Response from Nancy Breuer

WorkPositive, Inc.
Please redirect this question to the forum on transmission, since it isnt' really a workplace question, okay? Thanks. Read more »

vomiting

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medicationI put...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...would miss a dose later in the refill cycle assuming adherence is100% so often preferable to get over the episode of nausea and vomiting versus trying to continue to take meds when there is alot of vomiting. An assessment for the cause of the... Read more »

Vomitting after dose of Atripla

I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...One episode of nausea/vomiting a month into Atripla treatment would most often be due to some other condition rather then a direct side effect from Atripla. Read more »

PERFUSE VOMITING

A 17 year-old female w/vomiting after after or during completion of a meal. Student is very active in extracurricular activties, minimal stress from sports. Doctors have checked labs, EGD, Hidroscan, and have ruled out a lot of dx. What other...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...The diagnosis and management of post-pandrial (after a meal) vomiting is not too complicated. You do not mention if this patient is HIV infected; if so, medications, current immunological status Read more »
Articles
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...attack include: Shortness of breath Heart palpitations (irregular beats) Increased heart rate Weakness Dizziness Nausea/vomiting Sweating Pain in the arms, left shoulder, neck, throat, jaw, or back As with men, women's most common... Read more »
AIDS InfoNet

Smoking and HIV

...complications from HIV medication than those who don't. For example, those who smoke are more likely to experience nausea and vomiting from taking HIV medications. Smoking increases the risk of some long-term side effects of HIV disease and... Read more »
AIDSinfo

An Overview of Aptivus (Tipranavir)

...its desired anti-HIV effects, tipranavir may cause some unwanted effects. The most common side effects are diarrhea, nausea, vomiting, and unusual tiredness. Drug and Food Interactions A doctor should be notified of any other medications... Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...Videx (diadanosine, ddI). Symptoms of Lactic Acidosis The symptoms of lactic acidosis include: Persistent nausea, vomiting, and abdominal pain Unexplained tiredness Shortness of breath Rapid breathing Enlarged or... Read more »
Connect With Others

vomit and HIV

Posted by Anonymous, 2 Replies
...leg and I saw no blood, but I had a little cut on my leg from 20 days ago that was not actively bleeding. Could I face risk of HIV? Read more »

Manager, Health Programs (HIV/AIDS)

Posted by hresources
...Americans. The NAACP considers health as a civil rights issue, and is committed to serving as a leader in addressing HIV/AIDS. Under direction from the Religious Affairs and Health Committees of the national Board of Directors, HIV/AIDS has... Read more »

Please Help - Looking for advice from experience

Posted by Newbie, 6 Replies
...normal life or are they really deabilitating? 4. Will i get AIDs, even if i take meds? There seems to be such a fine line between HIV & AIDs? 5. Will i look disfigured and sickly looking in yrs to come? I'm tired of waking up each day to... Read more »

information

Posted by Anonymous, 1 Reply
...Exploring: NIAID, NIH, U.S. DHHS March 2005 HIV Infection and AIDS: An Overview INTRODUCTION AIDS (acquired immunodeficiency syndrome) was first reported in the United States in 1981 and has since Read more »